Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Intermittent sharp pain from right ovaries, lasts for few seconds, is noticeable, have IUD insertion. Is this normal with IUD?

Hello, I am 24 with 3 children and had the Mirena IUD inserted about 1 year ago. The past month or so i have experienced some sharp pains coming from what i think feels like my ovaries mainly my right one. I was laying on the couch watching tv and laughed so hard i had to curl into the fetel position due to the pain i felt in my right side (ovaries). The sharp pain comes and goes but when it comes it last for less than a min and is very noticeable and is very uncomfortable. Is this normal with the IUD?
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  313
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Pain in the pelvic area could be due to pelvic infections ( where it is persistent), urinary infections (where you find associated symptoms like burning on passing urine or increased frequency or pain in the loin), ovarian cysts (could be secondary to the IUD insertion) or a simple spasm. It is not normal with the IUD. You should have a checkup to rule out the real cause as it is persistent. Take care.
Answered: Mon, 27 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor